Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Red patch on the skin, itching,inflammation, due to usage of deodarant - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Good Posted in: Asthma and Allergy
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1616 Questions
Doctor :   Hi
User :   hi
Doctor :   please proceed with your query.
User :   I have started facing skin prblem 6 month back
Doctor :   ok
Doctor :   please elaborate on it
User :   the prblem is goes like this , until 6 month back never had any prblem with any food or any product, but six month back i got red patch (rash) and itching when i use any deo , i has consulted the skin doctor, he recomand some tablet and ointmemnt , i do not remember the medecing, it was for some time , lattley i tried deo in under arm, i got same sort of itching and red patch, i wnat to go back to my old status ( like using any deo) what should do?
Doctor :   ok
Doctor :   let me explain it to you
Doctor :   what you have is termed as chemical dermatitis
User :   ok
Doctor :   the skin is very sensitive to chemicals and especially the under arm area skin is very sensitive compared to other areas
Doctor :   the chemicals will cause an allergic reaction
Doctor :   and inflammation
Doctor :   this causes rashes, itching and even blisters due to constant scratching
User :   but it neve been in my case until 6 month back, why this problem now, i want rid it off once
Doctor :   the only solution lies in not using the chemicals directly on the sensitive skin
Doctor :   sometimes the body develops allergy suddenly , it can be isolated and can happen any time
Doctor :   i would suggest you use talc instead of deos
Doctor :   there is nothing much you could use a you may get allergic to deo of any brand
Doctor :   if you have rashes now and itching as well
Doctor :   you may need a course of steroids and anti histaminics for allergy
User :   itcomes once use directly deo in under arm
Doctor :   ok do you use spray or dab ons?
User :   spray
User :   one brancd
Doctor :   ok
Doctor :   all sprays or dab ons will almost contain the same chemicals
Doctor :   if your allergic to one brand ,you may be allergic to all the other brands
User :   i feel uncomfortable after go out in the sun and get sweat , i sweat lot -
User :   give me best solution , that help me to get back to old life style
Doctor :   ok use talc , it will reduce the sweat also
Doctor :   the best solution would be talc only
Doctor :   else you could try mild deos
Doctor :   like nivya
Doctor :   and similar brands but i may not be sure whether they wont cause an allergy
Doctor :   you must visit a dermatologist for the steroids and antihistaminics
User :   ok, thanks lot , is that anythingelsewant to say
Doctor :   also avoid itching on the rashes , as they will aggravate the condition
User :   is that i need to tel dematolosit that i need steoid and antihistamincs
Doctor :   no , you just tell him about your problem
Doctor :   he will guide you further
Doctor :   did i answer your questions?
Doctor :   are there any more questiosn to help you with ?
User :   not exactly , and thanks lot , by the way you are dematologist?
Doctor :   No ,I am a General Physician
Doctor :   I have seen cases in dermatology as well
User :   would it been diffent if i had chat with dermotolist
Doctor :   I do not think that the opinion would differ through an online chat
Doctor :   even if it were to be answered by a drermatologist , as it needs to be examined and medications have to be prescribed personally
User :   thanks , i start use talc and light deo and get opointment with dermotolsit soon
User :   is that good for time being
Doctor :   yes , that would do good
User :   thanks doctor
User :   bye
Doctor :   ok
Doctor :   thanks for consulting me
Doctor :   you can chat with us again for further suggestions
User :   ok
Doctor :   bye for now
Doctor :   take care
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor